Table of Contents
Chinese Journal of Mathematics
Volume 2014, Article ID 241964, 3 pages
http://dx.doi.org/10.1155/2014/241964
Research Article

On the Estimation of Parameter of Weighted Sums of Exponential Distribution

Department of Statistics, Payame Noor University, Tehran 19395-4697, Iran

Received 4 November 2013; Accepted 19 December 2013; Published 4 March 2014

Academic Editors: S. Deng and W. Wang

Copyright © 2014 N. Abbasi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The random variable , with and   being independent exponentially distributed random variables with mean one, is considered. Van Leeuwaarden and Temme (2011) attempted to determine good approximation of the distribution of . The main problem is estimating the parameter that has the main state in applicable research. In this paper we show that estimating the parameter by using the relation between and mode is available. The mean square error values are obtained for estimating by mode, moment method, and maximum likelihood method.